Intertemporal substitution and recursive smooth ambiguity preferences

Hayashi, T. and Miao, J. (2011) Intertemporal substitution and recursive smooth ambiguity preferences. Theoretical Economics, 6(3), pp. 423-472. (doi:10.3982/TE843)

Full text not currently available from Enlighten.

Abstract

In this paper, we establish an axiomatically founded generalized recursive smooth ambiguity model that allows for a separation among intertemporal substitution, risk aversion, and ambiguity aversion. We axiomatize this model using two approaches: the second-order act approach à la Klibanoff et al. (2005) and the two-stage randomization approach à la Seo (2009). We characterize risk attitude and ambiguity attitude within these two approaches. We then discuss our model's application in asset pricing. Our recursive preference model nests some popular models in the literature as special cases.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Hayashi, Professor Takashi
Authors: Hayashi, T., and Miao, J.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:Theoretical Economics
ISSN:1933-6837
ISSN (Online):1555-7561
Published Online:09 September 2011

University Staff: Request a correction | Enlighten Editors: Update this record